Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lithium ed_uk

Posted by barbaracat on March 22, 2005, at 21:23:50

In reply to Re: Lithium barbaracat, posted by ed_uk on March 22, 2005, at 18:35:52

>
> Yes, I've read your posts where you describe your manias, it certainly seems like classic BP-I to me too.

**I've never been sure if I had BP-II or I but what's in a name? The treatment is the same.
>
> >I'm almost considering dropping my dose down no lower than 300mg 'just to see'.
>
> Are you sure you want to take the risk? I wouldn't want you to get ill again. It could be worth it if you've got some major side effects though.

**No, no obvious side effects except that my thyroid has a hard time remaining stable. I also had some metabolites in my urine that concerned my doctor - said diabetes incipidus showed those metabolites, an condition unfortunately induced by lithium. I don't have it, luckily, but it did scare me.

But you're so right. There's nothing that would make me want to bring on a worsening of my condition. I just got out of the hospital 6 weeks ago because of a stressful event that was too much for lithium or any med. Life gets like that sometimes.

We forget so easily how bad it was when things start improving. Perhaps it's too soon to start tinkering because I'm just starting to feel stable physically and mentally for the first time in years - good in fact. Why would I want to fix something (lithium dose) if it ain't broke? But at some point I may inch on downward and see if things hold. I've never gone down lower than 600mg so who knows? The fact that 10 pellets out of a Cymbalta capsule is working so well still amazes me. My newest soapbox is my growing suspicion that we take too many meds at too high a dose. But I'll leave that lithium experiment for when I'm reallllly stable for a good long time. Thanks for your encouraging words of wisdom, Ed.

Are you a health professional, BTW, a fellow sufferer - or both? if you don't mind my asking. - Barbara
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:barbaracat thread:461961
URL: http://www.dr-bob.org/babble/20050322/msgs/474306.html